Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 104, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Nov 17, 2013, 10:01 AM CST for Fulton County, Knox County, Peoria County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 17, 2013, 10:01 AM CST (16:01 UTC)
- Expired
- Nov 17, 2013, 10:45 AM CST
- In force
- 44 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Fulton County, IL, Knox County, IL, Peoria County, IL
The radar
The Lincoln radar (KILX), 75 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 8:40 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 783 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
438
WUUS53 KILX 171601
SVRILX
ILC057-095-143-171645-
/O.NEW.KILX.SV.W.0104.131117T1601Z-131117T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1001 AM CST SUN NOV 17 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHEASTERN KNOX COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHWESTERN PEORIA COUNTY IN CENTRAL ILLINOIS...
* UNTIL 1045 AM CST
* AT 957 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR BARDOLPH...
AND MOVING NORTHEAST AT 60 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
CANTON...AVON...CUBA...LONDON MILLS...ST. DAVID...FAIRVIEW...
MAQUON...FARMINGTON...YATES CITY...GLASFORD...ELMWOOD...TRIVOLI...
BERNADOTTE...MARIETTA...SMITHFIELD...ELLISVILLE...BRYANT...FIATT...
DUNFERMLINE AND NORRIS.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 60 AND 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4056 8973 4054 8981 4053 8983 4032 9045
4067 9045 4094 9006
TIME...MOT...LOC 1601Z 234DEG 53KT 4049 9051
HAIL...1.00IN
WIND...70MPH
$$
BARNES2 follow-up statements
307
WWUS53 KILX 171617
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1017 AM CST SUN NOV 17 2013
ILC057-095-143-171645-
/O.CON.KILX.SV.W.0104.000000T0000Z-131117T1645Z/
PEORIA IL-FULTON IL-KNOX IL-
1017 AM CST SUN NOV 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KNOX...NORTHERN FULTON AND SOUTHWESTERN PEORIA COUNTIES UNTIL 1045 AM
CST...
AT 1016 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF PRAIRIE CITY...AND MOVING NORTHEAST AT 60 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CANTON...CUBA...LONDON MILLS...ST. DAVID...FAIRVIEW...MAQUON...
FARMINGTON...YATES CITY...GLASFORD...ELMWOOD...TRIVOLI...
ELLISVILLE...BRYANT...FIATT...DUNFERMLINE...NORRIS...MIDDLE GROVE...
BANNER AND KINGSTON MINES.
INTERSTATE 74 BETWEEN MILE MARKERS 60 AND 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4056 8973 4054 8981 4053 8983 4032 9045
4067 9045 4094 9006
TIME...MOT...LOC 1617Z 234DEG 53KT 4058 9030
HAIL...1.00IN
WIND...70MPH
$$
BARNES421
WWUS53 KILX 171644
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1044 AM CST SUN NOV 17 2013
ILC057-095-143-171654-
/O.EXP.KILX.SV.W.0104.000000T0000Z-131117T1645Z/
PEORIA IL-FULTON IL-KNOX IL-
1044 AM CST SUN NOV 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX...NORTHERN
FULTON AND SOUTHWESTERN PEORIA COUNTIES WILL EXPIRE AT 1045 AM CST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 4 PM CST!
LAT...LON 4056 8973 4054 8981 4053 8983 4032 9045
4067 9045 4094 9006
TIME...MOT...LOC 1644Z 234DEG 53KT 4081 8987
$$
BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 6:05 AM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Nov 17, 6:05 AM CST, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 605 AM CST Sun Nov 17 2013 .DISCUSSION... ISSUED 230 AM CST Sun Nov 17 2013 SHORT TERM...Today and tonight: Ingredients still coming together for potential significant severe weather and wind event today. Latest surface map showing a pair of lows, one in northern Minnesota and the other in north central Kansas. Temperatures have gone nowhere overnight and were about 10 degrees above the normal highs for the date. Southerly winds have settled down a tad but still gusted to 20-25 mph in some areas as of 2 am. Abundant moisture in place with 60 degree dew points as far north as Pontiac. Strong low level jet of around 50 knots at 925 mb has been feeding some persistent convection along the Ohio River, with scattered convection further north. Powerful upper level jet of 110+ knots has been streaming southeast from the Pacific Northwest, with a secondary jet in the southern stream of 90-100 knots coming into the Ohio Valley. Latest model runs slowing the system down a tad, but still sweeping the front through the CWA between noon and 4 pm. Main convective activity expected to initiate late morning between I-55 and the Mississippi River, then rapidly sweep eastward through mid afternoon, ending across the southeast tip of the CWA toward sunset. Bulk shear of 65-75 knots from 0-6km and SBCAPE values around 1000 J/kg will help feed the severe storms, with a significant tornado threat. Latest Day1 outlook from SPC includes areas along and east of I-57 in a high risk for severe weather today, with a moderate risk most other areas in the CWA, and tornado probabilities of 15-30%. Significant threat of damaging winds with the storms as well. Outside of the storms, the winds will be a problem as well. Wind gusts of 35-45 mph will be likely from late morning through the afternoon. Behind the front, strong isallobaric rises are progged, with 3-hour pressure changes of 8 to 10 mb pushing through central and northern Illinois late this afternoon. RAP model guidance suggesting an hour or two of gusts 50-60 mph preceding the core of the highest pressure changes. Have elected to upgrade about the northern half of the wind advisory to a high wind warning as a result, generally along and north of a Havana to Danville line. Have left the expiration time as 6 pm. Will still see some gusts of 30-35 mph early in the evening across the northeast, but this will diminish as the pressure couplet moves into the Chicago area. LONG TERM...Monday through Saturday: Aside from some breezy weather on Monday in the wake of the storm system, a quiet period is on tap through Tuesday. Next shortwave should swing through mid week, with some showers mainly Wednesday night and Thursday. Upper pattern later in the week continues to shift toward a split flow, with Illinois caught in the middle. More agreement now noted between the GFS and ECMWF with a large cutoff low southwest of California late in the week, as faster shortwaves swing through the northern stream across the Great Lakes. The ECMWF is a bit on the wetter side with this pattern, with the earlier wave getting hung up and loitering over the Ohio Valley until Friday night, whereas the GFS focuses more on the phasing of the two streams on Friday. Have gone with 50 percent PoP's for Friday, then decreased them Friday night before keeping Saturday mainly dry. This particular pattern indicates a pretty good shot of cold air coming into the Great Lakes during the weekend. How far it gets south into our area remains to be seen. Geelhart && .AVIATION... ISSUED 600 AM CST Sun Nov 17 2013 Strong south winds just around 1500 ft will continue to produce LLWS conditions for at least a couple hours of this TAF period. Turbulent mixing will quickly increase by mid morning, dragging the strong winds to the surface and reducing the LLWS conditions. Strong to severe storms will develop toward PIA between 16z-18z, SPI and BMI between 17z-19z, DEC between 18z-20z, and CMI between 19z-21z. Damaging winds of 55kt to 65kt and strong tornadoes of EF2 or greater damage will be possible at all terminal sites. Sustained south winds ahead of the front will climb to 30-35kt with gusts to 50kt possible. Behind the front, west-southwest winds will continue at 20G35kt. Winds will diminish this evening as the cold front moves away to the east. MVFR and local IFR cloud heights this morning will break up as the cold front approaches and storms develop. During storms, IFR and LIFR conditions may develop for short periods of time. Shimon && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY from 10 AM this morning to 6 PM CST this evening FOR ILZ040-047>057-061>063-066>068-071>073. HIGH WIND WARNING from 10 AM this morning to 6 PM CST this evening FOR ILZ027>031-036>038-041>046. &&
Hazardous weather outlook, Nov 17, 5:41 AM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 541 AM CST SUN NOV 17 2013 ILZ027>031-036-037-041-042-181200- FULTON-KNOX-LOGAN-MARSHALL-MASON-PEORIA-STARK-TAZEWELL-WOODFORD- 541 AM CST SUN NOV 17 2013 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL SWEEP THROUGH THE REGION TODAY...TRIGGERING STRONG TO SEVERE THUNDERSTORMS. THE LATEST INDICATIONS SUGGEST STORMS WILL DEVELOP IN THE ILLINOIS RIVER VALLEY AROUND 10 AM...THEN PUSH EAST OF I-55 AFTER 1 PM. DAMAGING WIND GUSTS IN EXCESS OF 70 MPH AND TORNADOES WILL BE THE PRIMARY THREATS. IN ADDITION TO THE STORMS...SOUTHWESTERLY WINDS WILL BE SUSTAINED AROUND 40 MPH WITH GUSTS AS HIGH AS 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 AM AND 2 PM TODAY. ILZ040-047>051-181200- CASS-MENARD-MORGAN-SANGAMON-SCHUYLER-SCOTT- 541 AM CST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL SWEEP THROUGH THE REGION TODAY...TRIGGERING STRONG TO SEVERE THUNDERSTORMS. THE LATEST INDICATIONS SUGGEST STORMS WILL DEVELOP IN THE ILLINOIS RIVER VALLEY AROUND 10 AM...THEN PUSH EAST OF I-55 AFTER 1 PM. DAMAGING WIND GUSTS IN EXCESS OF 70 MPH AND TORNADOES WILL BE THE PRIMARY THREATS. IN ADDITION TO THE STORMS...STRONG SOUTHWESTERLY WINDS WILL GUST TO BETWEEN 40 AND 45 MPH AT TIMES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 AM AND 2 PM TODAY. ILZ052>057-061>063-066>068-071>073-181200- CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-RICHLAND-SHELBY- 541 AM CST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL SWEEP THROUGH THE REGION TODAY...TRIGGERING STRONG TO SEVERE THUNDERSTORMS. THE LATEST INDICATIONS SUGGEST A LINE OF STORMS WILL PUSH EAST OF I-55 AFTER 1 PM...THEN WILL REACH THE ILLINOIS INDIANA BORDER BETWEEN 5 AND 6 PM. DAMAGING WIND GUSTS IN EXCESS OF 70 MPH AND ISOLATED TORNADOES WILL BE THE PRIMARY THREATS. A FEW ISOLATED CELLS MAY DEVELOP AHEAD OF THE MAIN LINE...PROVIDING AN ENHANCED RISK FOR TORNADOES. IN ADDITION TO THE STORMS...STRONG SOUTHWESTERLY WINDS WILL GUST TO BETWEEN 40 AND 45 MPH AT TIMES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN NOON AND 6 PM TODAY. ILZ038-043>046-181200- CHAMPAIGN-DE WITT-MCLEAN-PIATT-VERMILION- 541 AM CST SUN NOV 17 2013 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL SWEEP THROUGH THE REGION TODAY...TRIGGERING STRONG TO SEVERE THUNDERSTORMS. THE LATEST INDICATIONS SUGGEST A LINE OF STORMS WILL PUSH EAST OF I-55 AFTER 1 PM...THEN WILL REACH THE ILLINOIS INDIANA BORDER BETWEEN 5 AND 6 PM. DAMAGING WIND GUSTS IN EXCESS OF 70 MPH AND ISOLATED TORNADOES WILL BE THE PRIMARY THREATS. A FEW ISOLATED CELLS MAY DEVELOP AHEAD OF THE MAIN LINE...PROVIDING AN ENHANCED RISK FOR TORNADOES. IN ADDITION TO THE STORMS...SOUTHWESTERLY WINDS WILL BE SUSTAINED AROUND 40 MPH... WITH GUSTS AS HIGH AS 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN NOON AND 5 PM TODAY. SHIMON
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 11:50 PM CST | Special Weather Statement | ILX | Crawford | 25 min |
| Nov 16, 11:53 PM CST | Severe Thunderstorm Warning | ILX | Crawford | 37 min |
| Nov 17, 2:50 AM CST | High Wind Warning | ILX | Champaign, DeWitt, Fulton, Knox, Logan, McLean and 8 more | 15 hr |
| Nov 17, 10:37 AM CST | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 53 min |
| Nov 17, 10:42 AM CST | Tornado Warning | ILX | Logan, Mason, Menard, Sangamon | 33 min |
| Nov 17, 10:50 AM CST | Tornado Warning | ILX | Peoria, Tazewell, Woodford | 25 min |
| Nov 17, 10:57 AM CST | Tornado Warning | ILX | Marshall, Tazewell, Woodford | 33 min |
| Nov 17, 11:12 AM CST | Tornado Warning | ILX | Marshall, Tazewell, Woodford | 33 min |
| Nov 17, 11:12 AM CST | Tornado Warning | ILX | Christian, Sangamon | 33 min |
| Nov 17, 11:18 AM CST | Severe Thunderstorm Warning | ILX | Cass, Logan, Mason, Menard | 42 min |
| Nov 17, 11:29 AM CST | Tornado Warning | ILX | Christian, Macon | 31 min |
| Nov 17, 11:31 AM CST | Tornado Warning | ILX | Logan, McLean, Tazewell | 29 min |
| Nov 17, 11:43 AM CST | Severe Thunderstorm Warning | ILX | Christian, Macon, Shelby | 47 min |
| Nov 17, 11:49 AM CST | Severe Thunderstorm Warning | ILX | Fulton, Knox, Marshall, Mason, Peoria, Stark and 2 more | 41 min |
| Nov 17, 11:54 AM CST | Tornado Warning | ILX | McLean | 36 min |
| Nov 17, 11:55 AM CST | Tornado Warning | ILX | Christian, Shelby | 50 min |
| Nov 17, 12:09 PM CST | Severe Thunderstorm Warning | ILX | McLean | 51 min |
| Nov 17, 12:18 PM CST | Severe Thunderstorm Warning | ILX | Coles, Douglas, Macon, Moultrie, Piatt, Shelby | 42 min |
| Nov 17, 12:19 PM CST | Tornado Warning | ILX | Champaign, Piatt | 41 min |
| Nov 17, 12:26 PM CST | Tornado Warning | ILX | Cumberland, Effingham, Jasper, Shelby | 49 min |
| Nov 17, 12:36 PM CST | Tornado Warning | ILX | Champaign, Douglas, Piatt | 39 min |
| Nov 17, 12:39 PM CST | Tornado Warning | ILX | Clay, Effingham | 51 min |
| Nov 17, 12:44 PM CST | Tornado Warning | ILX | Champaign | 31 min |
| Nov 17, 12:50 PM CST | Tornado Warning | ILX | Vermilion | 40 min |
| Nov 17, 12:56 PM CST | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar, Moultrie, Vermilion | 49 min |
| Nov 17, 12:58 PM CST | Tornado Warning | ILX | Vermilion | 32 min |
| Nov 17, 1:15 PM CST | Tornado Warning | ILX | Crawford, Jasper, Richland | 45 min |
| Nov 17, 1:25 PM CST | Tornado Warning | ILX | Edgar | 20 min |
| Nov 17, 1:38 PM CST | Tornado Warning | ILX | Lawrence | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.